Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 36, NWS Boston/Norton, MA

July 28, 2022Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2022, 7:19 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2022, 7:19 PM EDT (23:19 UTC)
Expired
Jul 28, 2022, 8:00 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 4:59 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS51 KBOX 282319
SVRBOX
MAC017-027-290015-
/O.NEW.KBOX.SV.W.0036.220728T2319Z-220729T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
719 PM EDT Thu Jul 28 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northern Worcester County in central Massachusetts...
  Northwestern Middlesex County in northeastern Massachusetts...

* Until 815 PM EDT.

* At 719 PM EDT, severe thunderstorms were located along a line
  extending from near Rindge to Athol, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Severe thunderstorms will be near...
  Ashburnham around 725 PM EDT.
  Gardner and Ashby around 735 PM EDT.
  Westminster and Princeton around 740 PM EDT.
  Leominster and Fitchburg around 745 PM EDT.
  Lunenburg, Townsend and Shirley around 750 PM EDT.
  Pepperell, Groton, Ayer and Harvard around 755 PM EDT.
  Dracut, Littleton and Dunstable around 800 PM EDT.
  Chelmsford and Tyngsborough around 805 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4272 7125 4250 7148 4251 7225 4253 7227
      4260 7227 4272 7210 4270 7129 4272 7126
TIME...MOT...LOC 2319Z 261DEG 49KT 4272 7202 4258 7223 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWD
2 follow-up statements
873 
WWUS51 KBOX 282339
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
739 PM EDT Thu Jul 28 2022

MAC017-027-290015-
/O.CON.KBOX.SV.W.0036.000000T0000Z-220729T0015Z/
Worcester MA-Middlesex MA-
739 PM EDT Thu Jul 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN WORCESTER AND NORTHWESTERN MIDDLESEX COUNTIES...

At 739 PM EDT, severe thunderstorms were located along a line
extending from Brookline to near Ashburnham, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Shirley around 750 PM EDT.
  Ayer and Harvard around 755 PM EDT.
  Pepperell, Groton and Littleton around 800 PM EDT.
  Chelmsford and Dunstable around 805 PM EDT.
  Lowell and Tyngsborough around 810 PM EDT.
  Dracut around 815 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4272 7125 4250 7148 4251 7217 4259 7217
      4272 7210 4270 7129 4272 7126
TIME...MOT...LOC 2339Z 261DEG 49KT 4276 7168 4262 7189 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JWD
837 
WWUS51 KBOX 290000
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
800 PM EDT Thu Jul 28 2022

MAC017-027-290009-
/O.CAN.KBOX.SV.W.0036.000000T0000Z-220729T0015Z/
Worcester MA-Middlesex MA-
800 PM EDT Thu Jul 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WORCESTER AND
NORTHWESTERN MIDDLESEX COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain may 
produce minor street flooding.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and northeastern Massachusetts.

&&

LAT...LON 4272 7125 4250 7148 4251 7217 4259 7217
      4272 7210 4270 7129 4272 7126
TIME...MOT...LOC 2359Z 261DEG 49KT 4280 7135 4266 7156 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:49 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 28, 5:49 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
549 PM EDT Thu Jul 28 2022

.SYNOPSIS...
Showers and thunderstorms through this evening as a cold front
approaches southern New England. Another disturbance aloft and
surface low tracking northeast from the mid-Atlantic may bring
some showers to southeast New England Friday evening. Tranquil
and pleasant summer conditions expected for the weekend. Turning
warmer and more humid for Monday with a a cool frontal passage
offering chances for showers or storms on Tuesday. Turning even
warmer and more humid with potential for oppressive heat indices
by late in the week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
545 PM Update:

Update to issue Severe Thunderstorm Watch 506 in effect for
Hampden, Hampshire, Franklin, Worcester, Middlesex and Essex
Counties until 1000 PM. The Watch does not include northern CT,
RI and eastern MA from Boston southward but doesn't mean the
risk is necessarily over there. Reminder that severe weather can
occur in and around a Severe Thunderstorm Watch area.

The overall severe weather risk, in terms of confidence, is
admittedly not high. All afternoon, with exception for a couple
of brief supercells, storms in eastern NY have developed to
about 30k before going to anvil out pretty quickly. The air mass
is more unstable across most of Southern New England, with CAPEs
in the 2000 J/kg range and effective shear magnitudes progged to
increase to around 50-55 kt early to mid tonight. Have seen a
marked increase in lightning over the last half-hour, though,
as storms move into Berkshire County. Following the 18 to 20z
HRRR and the 18z NAM-3km, the greatest risk for strong/severe
storms is in the Watch area mainly from about 6 to 10 PM, with
more limited development into northern CT, RI and southeast MA.
Gusty to locally damaging straight line winds is the main
severe weather risk, though if storms can congeal into a line,
the risk would increase for a greater number of residents. It is
also feasible that severe storms remain north of the MA border
where better shear/wind fields exist.

Previous discussion:

Highlights...

* A few severe thunderstorms are possible through this evening in
  western and central Massachusetts, northern Connecticut, and
  northwest Rhode Island, mainly between 4 and 10 PM.

* The primary threats from these storms include localized damaging
  wind gusts, poor drainage flooding, and frequent lightning.

This afternoon/evening: Cumulus clouds are bubbling along a frontal
boundary which extends are mid Connecticut to mid Rhode Island. On
the south side of the boundary dew points are in the low to mid 70s
while the north side has dew points in the upper 60s to low 70s.
Despite the broken cloud cover much of the area has reached the low
and middle 80s.

Checking out the convective parameters, SPC meso analysis has 1,500
to 2,000 J/kg of CAPE as of early this afternoon. Going off the RAP,
CAPE values reach 2,500J/kg for western MA and northwest CT. In
addition, to the high values of CAPE, this part of southern New
England is forecast to have the greatest values of effective shear
and helicity.

The convective models have been indicating a few isolated showers
and storms developing early this afternoon ahead of the surface
trough. A line looks to develop 20z to 21z across eastern New York
state before reaching the border of Massachusetts and Connecticut
around 22z. From there storms will moves west to east reaching
eastern Massachusetts around 02z to 04z.

Primary threats this afternoon are isolated damaging straight-line
wind gusts and isolated poor drainage flooding. The area with the
greatest risk of seeing these stronger storms are focused across
western Massachusetts and northwest Connecticut.

Overnight: Showers exit the coast of eastern Massachusetts at the
latest 04z to 06z. Temperatures remind mild overnight with lows in
the mid 60s to low 70s. Areas of coastal fog is likely for a few
hours tonight as we wait for dew point temperatures to fall from the
low and mid 70s to the mid 60s. Winds overnight are generally light
and out of the west.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
240 PM Update...

Highlights...

* Partly sunny and warm for Friday, but slightly less humid then
  Thursday with dew points in the 60s.

Friday: Cold front clears the coast which brings dew points back
into the middle and upper 60s, which is still fairly muggy. The
925mb temperatures range from +22C to +25C, this will yield high
temperatures in the upper 80s to 90F degrees. Where it is likely to
be cooler are the eastern slopes of the Berkshires, here high
temperatures will range from 78F to 82F. Winds are west/southwest at
8 to 12 knots. Clouds increase later in the afternoon ahead of a
shortwave that brings a chance for showers and thunderstorms Friday
evening.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
240 PM Update...

Highlights...

* Period of showers, possible rumble of thunder overnight Fri night
  for southeast New England.

* Dry weather and tranquil summer weather this weekend, turning
  warmer Monday.

* Cold front brings a risk for showers/storms Tuesday.

* Turning even warmer and more humid mid to late in the week.

Details:

Friday Night:

Second, stronger shortwave trough moving through the OH Valley early
Fri night will help transport a weak surface low near the D.C. Metro
area toward our southern coastal waters. While we will see another
surge in precipitable water values to around 1.5-1.8 per the 15z
SREF, looks like the surface low tracks too far to the southeast for
soaking rains; however best chance for rains (solid
Chance/lower Likely) south and east of I-95, with lower/nil
chances further northwest. Shown rain amounts around 0.1-0.2"
with less north and west. Lows upper 50s to low 60s for the
interior, mid 60s to low 70s eastern and southeast New England
as well into CT.

The Weekend:

After any early-Saturday, showers exit Cape Cod and the Islands, a
pleasant summer weekend is shaping up for Southern New England.
Expect plenty of sun, highs in the mid 80s/lows in the 60s, and
comfortable humidity levels under modest N/NW winds.

Monday through Tuesday:

SW flow resumes on Monday, which should bring a return to more
summerlike warmth with rising humidity levels. Still dry though
during the day on Monday, with a bit of an increase in clouds later
in the day into the evening. Highs in the mid 80s to low 90s with
similar heat indices.

Warm and humid weather early on Tues precedes what looks to be a
weakening cool front which moves eastward through New England
Tuesday. This offers the next best chance for modest rains, though
frontolytic influences (e.g. modifying/warming cool side of the
boundary) are not too promising. Carried chance-level PoP for now on
Tues, with front looking to move offshore early Tues night. Opted to
bring lows a couple degs lower than NBM due to envisioned cloudiness
which brings highs into the mid-upper 80s, but it's not out of the
question a few locations could hit 90 degrees if there's less cloud
cover.

Wednesday through Late Week:

Ensemble means indicate even warmer to hot weather and more humid
conditions in store for Southern New England. With the potential for
a slowing cold front that could focus chances for clouds/t-storms,
it's still not clear what exact heat index values will be and the
need for any heat headlines. However opportunity nonetheless exists
for oppressive heat at some point or all of this period.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today...High confidence.

Mainly VFR, but patchy MVFR possible in TSRA. Widely scattered
showers/t-storms becoming more numerous across northern and
western MA by late afternoon with a more potent line likely
moving through southern New England during the evening. Some of
the stronger storms may be accompanied by gusty winds and heavy
rainfall. S winds increasing to 10-20 kt.

Tonight...Moderate confidence.

MVFR cigs RI/SE MA in the evening in TSRA, then improving to
VFR overnight behind the line of showers and storms.

Friday...Moderate confidence.

Mainly VFR with local MVFR possible in SHRA with isolated TSRA
possible. WSW winds 8-12 kt.

KBOS...High confidence in TAF.

KBDL...High confidence in TAF.

Outlook /Friday Night through Tuesday/...

Friday Night: VFR. Chance SHRA, slight chance TSRA.

Saturday: VFR. Breezy.

Saturday Night through Sunday Night: VFR.

Monday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Winds and seas expected to remain below SCA thresholds through
Friday. Increasing south winds today with gusts up to 20 kt,
then diminishing tonight and shifting to W overnight. A few
showers/t-storms possible this evening and again late Friday.

Outlook /Friday Night through Tuesday/...

Friday: Winds less than 25 kt. Chance of rain showers.

Friday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms.

Saturday: Winds less than 25 kt. Chance of rain showers.

Saturday Night through Sunday Night: Winds less than 25 kt.

Monday: Winds less than 25 kt. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Loconto/Gaucher
NEAR TERM...Loconto/Gaucher
SHORT TERM...Gaucher
LONG TERM...Loconto
AVIATION...Loconto/Gaucher
MARINE...Loconto/Gaucher
Hazardous weather outlook, Jul 28, 4:09 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Thu Jul 28 2022

MAZ006-007-013>024-RIZ002>008-292015-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
409 PM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-292015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>005-008>012-026-RIZ001-292015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
Northwest Providence RI-
409 PM EDT Thu Jul 28 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, western Massachusetts and
northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 28, 2:07 PM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
207 PM EDT Thu Jul 28 2022

CTZ002>004-MAZ002>004-008>012-026-RIZ001-290100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Northwest Providence RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Chesterfield, Blandford, Amherst, Northampton,
Springfield, Milford, Worcester, Ayer, Foster, and Smithfield
207 PM EDT Thu Jul 28 2022

...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

A few severe thunderstorms are possible through this evening in
western and central Massachusetts, northern Connecticut, and
northwest Rhode Island, mainly between 4 and 10 PM.

The primary threats from these storms include localized damaging
wind gusts, poor drainage flooding, and frequent lightning.

If you have outdoor plans through this evening keep an eye to the
sky and plan to move indoors as storms approach.

Gaucher
Special weather statement, Jul 28, 5:59 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
559 PM EDT Thu Jul 28 2022

MAZ002-003-008>011-282330-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
559 PM EDT Thu Jul 28 2022

...STRONG THUNDERSTORMS ENTERING WESTERN MASSACHUSETTS...

At 557 PM EDT, Doppler radar was tracking strong thunderstorms
entering Berkshire County, moving east at 30 mph.

HAZARD...Winds of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Strong thunderstorms will be near...
  Heath and Rowe around 605 PM EDT.
  Colrain around 615 PM EDT.
  Leyden around 625 PM EDT.
  Greenfield and Bernardston around 630 PM EDT.
  Gill around 635 PM EDT.
  Northfield, Chester, Blandford and Middlefield around 645 PM EDT.
  Orange and Huntington around 700 PM EDT.
  Montgomery around 705 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4239 7301 4263 7295 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4272 7228
      4267 7227 4264 7222 4262 7223 4258 7228
      4253 7227 4224 7263 4224 7301 4231 7300
      4233 7306 4238 7307
TIME...MOT...LOC 2157Z 278DEG 25KT 4280 7284 4234 7341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JWD
Special weather statement, Jul 28, 6:51 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
651 PM EDT Thu Jul 28 2022

MAZ003-004-008>011-282345-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
651 PM EDT Thu Jul 28 2022

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 13 miles northwest of Westfield, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

This strong thunderstorm will be near...
  Huntington around 700 PM EDT.
  Russell and Montgomery around 705 PM EDT.
  Southampton and Westhampton around 710 PM EDT.
  Westfield, Northampton and Easthampton around 720 PM EDT.
  Holyoke around 725 PM EDT.
  South Hadley around 730 PM EDT.
  Springfield, Chicopee and Granby around 735 PM EDT.
  Ludlow, Wilbraham and Monson around 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western and central Massachusetts.

&&

LAT...LON 4238 7302 4239 7301 4244 7300 4241 7230
      4209 7234 4219 7302 4225 7300 4231 7300
      4231 7303
TIME...MOT...LOC 2251Z 278DEG 27KT 4228 7293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JWD
Special weather statement, Jul 28, 7:13 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
713 PM EDT Thu Jul 28 2022

MAZ003>006-026-290015-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-Eastern Franklin MA-
713 PM EDT Thu Jul 28 2022

...LINE OF STRONG THUNDERSTORMS ENTERING NORTH CENTRAL
MASSACHUSETTS...

At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fitzwilliam to near Shutesbury. Movement
was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Lowell, Lawrence, Haverhill, Methuen, Leominster, Fitchburg,
Chelmsford, Andover, Dracut, Orange, Westford, Gardner, Athol,
Pepperell, Tyngsborough, Groton, Winchendon, Lunenburg, Townsend and
Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
western, central and northeastern Massachusetts.

&&

LAT...LON 4278 7109 4244 7157 4246 7250 4272 7218
      4270 7129 4274 7124 4274 7119 4278 7118
TIME...MOT...LOC 2312Z 265DEG 45KT 4271 7214 4249 7244

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:59 PM EDTSpecial Weather StatementBOXFranklin, Hampshire91 min
Jul 28, 6:10 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire53 min
Jul 28, 6:51 PM EDTSpecial Weather StatementBOXHampden, Hampshire54 min
Jul 28, 7:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester58 min
Jul 28, 7:53 PM EDTSpecial Weather StatementBOXWorcester67 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.